Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 8, 2026, 1:11 PM MDT for 21 counties in Nebraska. It took effect at Mar 9, 2026, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2026, 1:11 PM MDT (19:11 UTC)
- In effect from
- Mar 9, 2026, 10:00 AM MDT
- Expired
- Mar 9, 2026, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 21 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
452 WWUS83 KLBF 081911 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 211 PM CDT Sun Mar 8 2026 NEZ204-206-208-210-090315- /O.UPG.KLBF.FW.A.0005.260309T1600Z-260310T0100Z/ /O.NEW.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin- 211 PM CDT Sun Mar 8 2026 /111 PM MDT Sun Mar 8 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND GUSTY WINDS FOR MUCH OF WESTERN AND CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity, near record warmth, and gusty winds, which is in effect from 11 AM CDT /10 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday * WINDS...Westerly 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Reaching the mid to upper 70s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
622 WWUS83 KLBF 082212 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 512 PM CDT Sun Mar 8 2026 ...RED FLAG WARNING... NEZ204-206-208-210-100100- /O.CON.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin- 512 PM CDT Sun Mar 8 2026 /412 PM MDT Sun Mar 8 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND GUSTY WINDS FOR MUCH OF WESTERN AND CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 to 19 percent. Lowest values west of Highway 83. * TEMPERATURES...Highs in the mid to upper 70s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and will be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
830 WWUS83 KLBF 090603 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 103 AM CDT Mon Mar 9 2026 NEZ204-206-208-210-100100- /O.CON.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin- 103 AM CDT Mon Mar 9 2026 /1203 AM MDT Mon Mar 9 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND GUSTY WINDS OVER MUCH OF WESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday * WINDS...West to southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Falling into the lower teens. * TEMPERATURES...Highs in the middle to upper 70s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
208 WWUS83 KLBF 091559 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1059 AM CDT Mon Mar 9 2026 NEZ208-091700- /O.CAN.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 1059 AM CDT Mon Mar 9 2026 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 208 IN NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. .A weak cool front will bring light winds and higher humidity across Fire Weather Zone 208 through this afternoon. $$ NEZ204-206-210-100100- /O.CON.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- 1059 AM CDT Mon Mar 9 2026 /959 AM MDT Mon Mar 9 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND GUSTY WINDS OVER MUCH OF WESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 210 Frenchman Basin. * TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday * WINDS...West to southwest 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Highs in the middle to upper 70s. * LIGHTNING...None expected. * IMPACTS...Any fire starts will have a high potential to spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
526 WWUS83 KLBF 100101 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 801 PM CDT Mon Mar 9 2026 NEZ204-206-210-100215- /O.EXP.KLBF.FW.W.0009.000000T0000Z-260310T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- 801 PM CDT Mon Mar 9 2026 /701 PM MDT Mon Mar 9 2026/ ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND GUSTY WINDS FOR MUCH OF WESTERN NEBRASKA... Though mild temperatures will persist a few more hours, winds have largely fallen below 20 mph. Therefore, the Red Flag Warning was allowed to expire on time. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 8, 12:58 PM MDT, 13 minutes earlier. Its key messages:
- Well above normal temperatures and gusty west winds will lead to critical fire weather conditions, with a Red Flag Warning in effect for Monday afternoon.
- Rain and snow is expected across portions of the Sandhills and northern Nebraska Tuesday night. At this time, accumulations are expected to remain light.
- Critical fire weather concerns are looking increasingly likely on Thursday due to a combination of strong west winds and very low relative humidity.
Area forecast discussion, Mar 8, 12:58 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 158 PM CDT Sun Mar 8 2026 .KEY MESSAGES... - Well above normal temperatures and gusty west winds will lead to critical fire weather conditions, with a Red Flag Warning in effect for Monday afternoon. - Rain and snow is expected across portions of the Sandhills and northern Nebraska Tuesday night. At this time, accumulations are expected to remain light. - Critical fire weather concerns are looking increasingly likely on Thursday due to a combination of strong west winds and very low relative humidity. && .SHORT TERM /THROUGH TUESDAY/... Issued at 158 PM CDT Sun Mar 8 2026 Tonight, westerly winds of 5 to 15 mph will persist, helping keep the boundary layer mixed, with lows from 35 to 40. Humidity recovery overnight from 60 to 65 percent. A weak cold front will also drop south, reaching the NE/SD border by daybreak. Monday, zonal flow aloft will remain across the northern half of the U.S. as a shortwave trough moves into the Pacific Northwest. A weak backdoor cold front will push into northeast NE (including the far eastern zones), with light northeast winds becoming southeast. Highs there will range from the upper 60s to lower 70s. Much warmer air in place across western and southwest NE. With H85 temperatures from 14 to 19C, and a downsloping westerly wind, highs to reach the mid 70s to around 80. The strongest winds with gusts to 40 mph will be across the western Sandhills, where humidity as low as 11 percent will combine with gusty winds to create critical fire conditions. A Red Flag Warning has been issued for a large portion of western and north central Nebraska. See the Fire Weather section below for further details. A cold front is forecast to move through north central Nebraska Monday night, and through the remainder of the area Tuesday morning. Highs Tuesday will be cooler from 45 to around 50 north, to the mid 50 to around 60 south. An upper trough will move into eastern MT and eastern WY during the afternoon. This will bring low chances for rain showers to the northwest Sandhills by afternoon. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Issued at 158 PM CDT Sun Mar 8 2026 A positively tilted H7 trough will drop southeast through the area Tuesday night. Light precipitation in the form of rain or snow is possible Although POPS remain fairly high at 60 to 70 percent across north central NE, forecast QPFs are only from around 0.05 inch or less. At this time, any snowfall that develops is not expected to be impactful, with only a dusting to a half of an inch possible. Cooler Wednesday from the upper 40s to lower 50s, on the backside of the upper trough with strong high pressure building in. A northwest wind 15 to 30 mph. A very dry airmass with dewpoints falling to around 10 above in the afternoon. Despite the cooler temperatures, low humidity and gusty winds will bring elevated to near critical fire weather conditions. Thursday, a brief, strong warmup into the 70s. A tight H7 gradient and approaching cold front will promote strong westerly winds of 30 to 40 mph with gusts to 60 mph possible across the western Sandhills. Windy with gusts 30 to 40 mph possible further east across the remainder of the area. At this time, critical fire conditions appear likely, with SPC Fire Weather Outlook forecasting a 40 percent or greater probability of critical fire weather occurring. A cold front will push through Thursday night, with highs Friday expected to range from the upper 40s far northeast to the low 70s far southwest. 50s to mid 60s Saturday. Sunday looks even cooler in the 40s to low 50s. Low chances for precipitation Friday night through Sunday of next week, mainly across the north central. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1259 PM CDT Sun Mar 8 2026 VFR conditions through tomorrow morning across all of western and north central Nebraska. Westerly winds, with gusts of 20 to 25kts for all terminals this afternoon. Winds then diminish after 23Z, and become southwesterly tonight, at 10 to 15kts. && .FIRE WEATHER... Issued at 158 PM CDT Sun Mar 8 2026 ...Critical fire weather conditions Monday afternoon across western Nebraska, with critical fire conditions possible Wednesday, and especially Thursday... Monday...A Red Flag Warning in effect for western Nebraska (Zones 204, 206, 208, and 210). Surface low pressure will deepen over east central Wyoming with a surface trough south along the CO Front Range. This will bring gusty westerly across the western Sandhills. Temperatures off the surface will be anomalously warm, with a thermal ridge anchored across the central Rockies. With increasingly dry air moving in, humidity levels should quickly plummet and reach critical values by early afternoon. Nudged highs up a few degrees to the mid 70s and lower 80s and lowered dewpoints a few degrees as well. Humidity levels falling below 15% for many locations appears likely. Wind gusts up to 40 mph are likely across the western Sandhills, especially Garden County. Critical fire weather conditions possible Wednesday as gusty northwest winds from 25 to 35 mph combine with low dewpoints near 10 above. Despite cooler highs from upper 40s to lower 50s, afternoon humidity could reach 15 percent across southwestern areas. Near record temperatures quickly return to the area by Thursday, with increasing concerns for critical fire weather conditions. These temperatures in the 70s to low 80s will combine with dry air to push relative humidity values into the teens Thursday afternoon. Most concerning, strong west winds look to develop across western Nebraska into the Sandhills as well, with gusts as high as 45 to 55 miles per hour possible. This points towards a very concerning setup for large and rapid fire spread. Trends will need to be monitored very closely and future fire weather headlines may be needed across much of western and north central Nebraska on Thursday. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for NEZ204-206-208-210. && SHORT TERM...Roberg LONG TERM...Brown/Roberg AVIATION...Roberg FIRE WEATHER...Roberg
Hazardous weather outlook, Mar 8, 11:52 AM MDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1252 PM CDT Sun Mar 8 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-091800- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1252 PM CDT Sun Mar 8 2026 /1152 AM MDT Sun Mar 8 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. The combination of warm temperatures, low humidity, and breezy west winds will lead to near critical fire weather concerns this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A combination of well above average temperatures, dry conditions, and gusty southwest winds will lead to increasing fire weather concerns Monday. A Fire Weather Watch has been issued for much of western and central Nebraska for Monday afternoon. Additional fire weather threats are expected for late week, especially Thursday afternoon across western Nebraska. Warm temperatures will combine with dry air and strong west winds gusting as high as 45 to 55 miles per hour Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:56 PM MST | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 15 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.